Alert archive / Alabama / Flash Flood Watches in 2008

Flash Flood Watch 1, NWS Mobile, AL

April 5, 2008Covington County, Escambia County, Alabama

NWS Mobile, AL issued this flash flood watch at Apr 5, 2008, 9:43 AM CDT for Covington County, Escambia County, Alabama. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2008, 9:43 AM CDT (14:43 UTC)
Expired
Apr 5, 2008, 1:49 PM CDT
In force
4 hr
Issued by
NWS Mobile, AL
Flood severity
None

Counties Covington County, AL, Escambia County, AL

The radar

The Eglin Afb radar (KEVX), 109 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 2.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KMOB 051443
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
943 AM CDT SAT APR 5 2008

...FLASH FLOOD WATCH IN EFFECT FOR THE WESTERN FLORIDA PANHANDLE AND
PORTIONS OF EXTREME SOUTH CENTRAL AND SOUTHWESTERN ALABAMA THROUGH 
7 PM THIS EVENING...

.SLOW MOVING HEAVY RAINS WILL PERSIST ACROSS THE WESTERN FLORIDA
PANHANDLE THIS MORNING. WEATHER SATELLITE IMAGERY SHOWS ADDITIONAL
THUNDERSTORM DEVELOPMENT OVER THE NORTHERN GULF OF MEXICO JUST OFF
THE MOUTH OF THE MISSISSIPPI RIVER THIS MORNING. THAT ACTIVITY WILL
MOVE NORTHEAST TODAY POSSIBLY BRINGING ANOTHER ROUND OF HEAVY RAIN
FOR AREAS JUST EAST OF MOBILE BAY. 

ALZ059-060-062-064-FLZ001>006-052100-
/O.NEW.KMOB.FF.A.0001.080405T1443Z-080406T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESCAMBIA-COVINGTON-UPPER BALDWIN-LOWER BALDWIN-INLAND ESCAMBIA-
COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...BAY MINETTE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO
943 AM CDT SAT APR 5 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTH ALABAMA AND NORTHWEST 
  FLORIDA...INCLUDING THE FOLLOWING AREAS...IN ALABAMA...
  COVINGTON...ESCAMBIA...LOWER BALDWIN AND UPPER BALDWIN. IN 
  NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA...
  COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND 
  INLAND SANTA ROSA.

* UNTIL 7 PM CDT THIS EVENING.

* SLOW MOVING HEAVY RAINS WILL PERSIST ACROSS THE WESTERN FLORIDA
  PANHANDLE THIS MORNING. WEATHER SATELLITE IMAGERY SHOWS ADDITIONAL
  THUNDERSTORM DEVELOPMENT OVER THE NORTHERN GULF OF MEXICO JUST OFF
  THE MOUTH OF THE MISSISSIPPI RIVER THIS MORNING. THAT ACTIVITY WILL
  MOVE NORTHEAST TODAY...POSSIBLY BRINGING ANOTHER ROUND OF HEAVY
  RAIN FOR AREAS EAST OF MOBILE BAY.

* ANY ADDITIONAL HEAVY RAIN THIS AFTERNOON WILL AGGRAVATE FLOODING
  FROM THE SLOW RUNOFF FROM THE HEAVY RAINS SEEN OVERNIGHT AND THIS
  MORNING. IF THE HEAVY RAINS OVER THE GULF MOVE ONSHORE EAST OF
  MOBILE BAY THIS AFTERNOON...ADDITIONAL RAPID FLOODING WILL BE
  POSSIBLE ALONG RAIN SWOLLEN CREEKS...STREAMS AND LOW LYING AREAS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
1 follow-up statement
000 
WGUS64 KMOB 051849
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
149 PM CDT SAT APR 5 2008

...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN ALABAMA AND THE WESTERN
FLORIDA PANHANDLE HAS BEEN CANCELLED...

.THE HEAVY RAINFALL IS SHIFTING EAST OF THE AREA. THE FLOOD THREAT
WILL CONTINUE TO DIMINISH THROUGH THE LATE AFTERNOON AND EVENING
HOURS.

ALZ059-060-062-064-FLZ001>006-052000-
/O.CAN.KMOB.FF.A.0001.000000T0000Z-080406T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESCAMBIA-COVINGTON-UPPER BALDWIN-LOWER BALDWIN-INLAND ESCAMBIA-
COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...BAY MINETTE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO
149 PM CDT SAT APR 5 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN ALABAMA AND THE
WESTERN FLORIDA PANHANDLE HAS BEEN CANCELLED.

THE HEAVY RAINFALL IS SHIFTING EAST OF THE ANDALUSIA...CRESTVIEW AND 
DESTIN AREAS. THE FLOOD THREAT WILL CONTINUE TO DIMINISH THROUGH THE
LATE AFTERNOON AND EVENING HOURS.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Apr 5, 5:00 AM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Apr 5, 5:00 AM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT SAT APR 5 2008

.SHORT TERM...INTENSE RAINFALL OVERNIGHT FOR SOME FOLKS...ESPECIALLY
ACROSS GEORGE AND STONE COUNTIES IN MISSISSIPPI AND THE NORTHERN
PORTIONS OF MOBILE AND BALDWIN COUNTIES IN ALABAMA. NEARLY
CONTINUOUS RAIN TRAINED OVER THE SAME AREA FOCUSED IN THE VICINITY
OF A PERSISTENT SHALLOW SW-NE ORIENTATED BOUNDARY ACROSS OUR
FORECAST AREA...WITH GULF MOISTURE FEEDING INTO THE SYSTEM BY A LOW
LEVEL JET OVER-RUNNING THE BOUNDARY LAYER. AREA RAINFALL REPORTS AND
RADAR RAINFALL ESTIMATES INDICATE WIDESPREAD THREE TO SIX
INCHES...WITH HEAVIER BANDS OF SEVEN TO TEN INCHES. REPORTS OF
FLOODING...WITH SOME EVACUATIONS AND STRANDED VEHICLES CONTINUE TO
COME IN.

THIS SCENARIO WILL CONTINUE THROUGH THE MORNING HOURS...WITH AN
ADDITIONAL TWO TO FOUR INCHES POSSIBLE ACROSS OUR SOUTHERN AND
EASTERN ZONES. MANY DAILY RAINFALL RECORDS WILL LIKELY BE EXCEEDED
TODAY. THE RAIN WILL SLOWLY TAPER OFF FROM NORTHWEST TO SOUTHEAST
THROUGHOUT THE DAY AS A COLD FRONT MOVES THROUGH. ISOLATED SHOWERS
MAY LINGER INTO THE EARLY EVENING HOURS ACROSS THE WESTERN FLORIDA
PANHANDLE. WITH THE RAIN-COOLED AIR AND CLOUDY SKIES MOST OF THE
DAY...I GENERALLY WENT WITH THE 2M NAM TEMPS...OR ABOUT TWO TO THREE
DEGREES BELOW MAV GUID FOR TODAY MAXIMUM. /22

&&

.LONG TERM...BY 12Z SUN BROAD MID TO UPPER LEVEL TROF CONTINUES TO
MOVE SLOWLY EAST OVER THE CENTRAL CONUS AND MS RIVER VALLEY WITH
WEAK HIGH PRESSURE NEAR THE SFC BUILDING OVER THE SE CONUS AND
CENTRAL GULF STATES. TO THE SOUTH COLD FRONT STALLS OVER THE NORTH
CENTRAL GULF WITH ANOTHER WAVE OF LOW PRESSURE TRACKING EASTWARD
ALONG THE FRONT SOUTH OF THE AL AND NWFL COAST. LATEST GFS SOLUTION
LOOKS TO BE OVERDONE WITH THIS SYSTEM RESULTING IN MORE CONVECTIVE
FEEDBACK ISSUES IN THE THESE AREAS. THE CURRENT NAM SOLUTION ALSO
DEPICTS THIS WEAK LOW ALONG THE FRONT...LIKELY A BETTER
REPRESENTATION OF WHAT IS TO OCCUR LATER IN THE WEEKEND. AS A RESULT
HAVE KEPT A SMALL POP ALONG THE COAST IN THE MORNING WITH BETTER
POPS ALONG BOUNDARY LATE SUN AFT AND SUN EVENING GENERALLY OVER
INLAND AREAS OF SOUTH CENTRAL AL AND NWFL FL AFTER THE WEAK BOUNDARY
RETROGRADES INLAND LATER IN THE DAY. THE CURRENT GFS SOLUTION KEEPS
THIS BOUNDARY MOSTLY OFFSHORE WITH MOST OF THE PRECIP SUN AFT AND
EVE REMAINING OVER THE GULF. BY SUN NIGHT SFC RIDGE TO THE NE BUILDS
SSWESTWARD GIVING WAY TO A BETTER THERMAL/MOISTURE GRADIENT OVER
MUCH OF THE CWFA MON THROUGH EARLY TUE. BY LATE TUES INTO WED RETURN
FLOW INCREASE ALONG THE COAST MOSTLY IN RESPONSE TO SFC RIDGE
BUILDING SOUTHWARD ALONG THE ATLANTIC SEABOARD AND NEXT VIGOROUS
SHORTWAVE EJECTING EASTWARD AHEAD OF THE MAIN UPPER TROF STILL TO
THE WEST. THIS PATTERN WILL RESULT IN BETTER RAIN CHANCES...MOSTLY
IN THE FORM SHOWERS AND THUNDERSTORMS...FOR MUCH OF THE CWFA LATE
WED INTO THU. BY LATE THU INTO FRI MID TO UPPER TROF OVER THE
CENTRAL CONUS BEGINS TO MOVE BETTER TO THE EAST WITH A SFC COLD
FRONT MOVING ACROSS THE CWFA LATE FRI INTO SAT. SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED ALONG THE FRONT. WILL CONTINUE TO USE
THE CURRENT 00Z MEX GUIDANCE FOR TEMPS IN THE EXTENDED PDS.
/32

&&

.MARINE...MODERATE TO STRONG SOUTHERLY WINDS WILL CONTINUE THIS
MORNING AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY OVER INLAND
AREAS THIS MORNING...WILL MOVE OFFSHORE AS THE FRONT MOVES THROUGH.
A LIGHT TO MODERATE NORTHERLY WIND FLOW WILL FOLLOW IN THE WAKE OF
THE FRONT LATER TODAY THROUGH EARLY SUNDAY...AND THE BECOME EAST TO
SOUTHEAST AND INCREASE IN THE AFTERNOON. EASTERLY WINDS AND SEAS
WILL BUILD SLIGHTLY BY EARLY NEXT WEEK AS HIGH PRESSURE STRENGTHENS
ALONG THE EASTERN SEABOARD. /22

&&

.FIRE WEATHER...AFTERNOON RELATIVE HUMIDITIES WILL FALL TO THE MID
30 PERCENT RANGE FOR INLAND AREAS OF ALABAMA ON SUNDAY THEN CLIMBING
TO THE 50 TO 60 PERCENT RANGE FOR THE REMAINDER OF THE WEEK.
OTHERWISE...NO CONCERNS. /32

&&

.HYDROLOGY...AN EXTENDED PERIOD OF HEAVY RAINFALL HAS PRODUCED FLASH
FLOODING THIS MORNING...ESPECIALLY IN THE MOBILE METRO AREA EAST OF
I-65. RFC HOURLY PRECIP ANALYSIS INDICATES STORM TOTAL RAINFALL
ACCUMULATIONS OF 2 TO 8 INCHES IN A CORRIDOR EXTENDING FROM STONE
AND GEORGE COUNTIES IN MS EASTWARD THROUGH CENTRAL MOBILE AND
NORTHERN BALDWIN COUNTIES...WITH THE HIGHEST TOTALS OVER CENTRAL
MOBILE COUNTY. ANOTHER BAND OF HEAVY RAIN IS ALREADY APPROACHING
THESE AREAS SO FLASH FLOODING PROBLEMS WILL LIKELY PERSIST WELL INTO
THE MORNING HOURS.

WITH REGARDS TO AREA RIVERS...ATTM NONE OF THE MAJOR WATERWAYS IN
OUR HSA ARE FORECAST TO REACH FLOOD STAGE...BUT A FEW OF THE RIVERS
AND CREEKS IN THE FLORIDA PANHANDLE MAY APPROACH FLOOD STAGE. ALSO
THERE ARE SOME CONCERNS ABOUT FLOODING ALONG BAYOU SARA DUE TO VERY
HEAVY RAINFALL OVERNIGHT. WE WILL CONTINUE TO CLOSELY MONITOR THE
LATEST GAGE HEIGHT DATA FOR QUICK RISES AND ISSUE WARNINGS IF THEY
BECOME NECESSARY. TO MONITOR THE LATEST RIVER STATEMENTS...SEE THE
LATEST HYDROLOGIC STATEMENT (PRODUCT ID FGUS85/RVSMOB). /15

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  55  79  54 / 100  05  20  20
PENSACOLA   72  59  77  59 /  90  20  20  20
DESTIN      72  61  75  58 /  90  20  20  20
EVERGREEN   71  53  81  48 / 100  10  20  20
WAYNESBORO  67  48  80  49 /  50  05  10  10
CAMDEN      67  52  81  49 / 100  05  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 PM.
Hazardous weather outlook, Apr 5, 6:55 AM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED SPOTTER INFORMATION STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
655 AM CDT SAT APR 5 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-061200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
655 AM CDT SAT APR 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

A BAND OF PERSISTENT HEAVY RAIN FELL LAST NIGHT FROM GEORGE AND
STONE COUNTIES IN MISSISSIPPI...ACROSS MOBILE AND BALDWIN COUNTIES
IN ALABAMA...AND INTO NORTHERN ESCAMBIA COUNTY IN FLORIDA. THESE
RAINS HAVE RESULTED IN WIDESPREAD INUNDATION...REPORTS OF LIFE
THREATENING FLASH FLOODING...AND SOME MODERATE RIVER FLOODING. THE
FLOODING THREAT WILL REMAIN THIS MORNING AS PERIODS OF HEAVY RAIN
CONTINUE TO TRAIN OVER PORTIONS OF THIS SAME AREA...WITH AN
ADDITIONAL ONE TO TWO INCHES POSSIBLE. PONDING OF WATER IN POORLY
DRAINED AREAS OR POSSIBLE ISOLATED INCIDENTS OF LOCALIZED FLASH
FLOODING MAY OCCUR ACROSS THE REMAINDER OF THE OUTLOOK AREA.

OCCASIONAL STRONG WINDS WILL OCCUR THROUGH EARLY AFTERNOON PROVIDING
A THREAT TO MARINERS OPERATING ON THE OFFSHORE WATERS AND AREA BAYS.
IN ADDITION...A FEW THUNDERSTORMS ALONG THE COASTAL SECTIONS AND
OVER THE GULF WATERS MAY BECOME STRONG WITH GUSTY SURFACE WINDS. THE
AREAS OF RAIN AND THUNDERSTORMS WILL BEGIN TO TAPER OFF BY MIDDAY AS
THE SYSTEM MOVES EASTWARD.

THERE IS AN INCREASED RISK FOR DANGEROUS RIP CURRENTS ALONG AREA
BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN INCREASING SOUTHEASTERLY WIND AND BUILDING SEAS TUESDAY THROUGH
THURSDAY WILL BRING AN INCREASED RISK FOR BOATERS ON THE COASTAL
WATERS AND AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG AREA
BEACHES. A COLD FRONT WILL ADVANCE SOUTHEAST THROUGH THE OUTLOOK
AREA ON FRIDAY...BRINGING THE POTENTIAL OF STRONG TO SEVERE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT ACROSS THE SOUTHERN AND
EASTERN PORTIONS OF THE OUTLOOK AREA WILL BE NEEDED TODAY DUE TO A
HEIGHTENED THREAT OF FLASH FLOODING.

In the hours before

Special weather statement, Apr 5, 3:43 AM CDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
343 AM CDT SAT APR 5 2008

ALZ058-060-050930-
COVINGTON-CRENSHAW-
INCLUDING THE CITIES OF...ANDALUSIA...
343 AM CDT SAT APR 5 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER COVINGTON AND
CRENSHAW COUNTIES...

AT 334 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER PLEASANT HOME...AND MOVING NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LIBERTYVILLE...ANDALUSIA...HEATH...SANFORD...GREEN BAY...BABBIE AND
ONYCHA THROUGH 430 AM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Apr 5, 4:11 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
411 AM CDT SAT APR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      W SATSUMA               30.85N 88.06W
04/05/2008                   MOBILE             AL   BROADCAST MEDIA

            WATER REPORTED OVER THE ROAD AND ENTERING HOMES ALONG
            ORCHARD STREET

&&

DL
Special weather statement, Apr 5, 5:41 AM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
541 AM CDT SAT APR 5 2008

ALZ062>064-FLZ002-051145-
UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-COASTAL ESCAMBIA-
INCLUDING THE CITIES OF...DAUPHIN ISLAND...
541 AM CDT SAT APR 5 2008

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER BALDWIN...MOBILE AND
ESCAMBIA COUNTIES...

AT 536 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 11 MILES NORTHEAST OF ROSINTON TO 12 MILES
NORTHWEST OF WEST END OF DAUPHIN ISLAND...AND MOVING SOUTHEAST AT 35 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
ROSINTON...LOXLEY...SILVERHILL...ROBERTSDALE...WEST END OF DAUPHIN
ISLAND...ROBERTSDALE...TURKEY BRANCH AND SUMMERDALE THROUGH 645 AM
CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Apr 5, 6:59 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
659 AM CDT SAT APR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     FLASH FLOOD      I65 AND AIRPORT BLVD    30.68N 88.13W
04/05/2008                   MOBILE             AL   LAW ENFORCEMENT

            MOBILE POLICE REPORTS THAT FLASH FLOODING IS STILL
            ONGOING...NOW ACROSS THE ENTIRE CITY OF MOBILE. SEVERAL
            CARS ARE STILL SUBMERGED AND WATER RESCUES HAVE BEEN
            TAKING PLACE DURING THE EARLY MORNING HOURS.

0615 AM     FLASH FLOOD      CHICKASAW               30.76N 88.08W
04/05/2008                   MOBILE             AL   LAW ENFORCEMENT

            CHICKASAW POLICE INDICATES FLOODING CONTINUES ACROSS THE
            CITY...ESPECIALLY IN THE TELEGRAPH ROAD AREA. SOME
            VEHICLES ARE STALLED IN FLOOD WATERS.

0615 AM     FLASH FLOOD      SARALAND                30.82N 88.07W
04/05/2008                   MOBILE             AL   LAW ENFORCEMENT

            SEVERAL ROADS REMAIN FLOODED ACROSS THE CITY...ESPECIALLY
            IN THE SHELTON BEACH AREA AND LOCATIONS SURROUNDING BAYOU
            SARA. SOME HOMES WERE FLOODED IN THE SHELTON BEACH
            ESTATES AREA.

0615 AM     FLASH FLOOD      PRICHARD                30.74N 88.09W
04/05/2008                   MOBILE             AL   LAW ENFORCEMENT

            PRICHARD POLICE REPORTS FLOODING CONTINUES ACROSS MUCH OF
            THE CITY...ESPECIALLY IN THE ALABAMA VILLAGE AREA. SOME
            VEHICLES HAVE BEEN SUBMERGED BY FLOOD WATERS.

&&

DL
Local storm report, Apr 5, 7:43 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
743 AM CDT SAT APR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     FLASH FLOOD      1 WSW KNOLLWOOD HOSPITA 30.61N 88.19W
04/05/2008                   MOBILE             AL   NWS EMPLOYEE

            2 TO 3 FEET OF WATER WERE REPORTED OVER HILLCREST ROAD
            DUE TO HALLS MILL CREEK LEAVING ITS BANKS.

&&

DL
Local storm report, Apr 5, 8:57 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
857 AM CDT SAT APR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     FLASH FLOOD      NE PACE                 30.60N 87.16W
04/05/2008                   SANTA ROSA         FL   EMERGENCY MNGR

            WATER WAS REPORTED OVER US HIGHWAY 90 NEAR MAJORS STREET
            IN PACE

&&

DL

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 11:41 PM CDTSevere Thunderstorm WarningMOBEscambia24 min
Apr 5, 5:48 AM CDTFlash Flood WarningMOBEscambia3 hr
Apr 5, 7:51 AM CDTTornado WarningMOBEscambia, Santa Rosa39 min
Apr 5, 8:45 AM CDTFlash Flood WarningMOBEscambia, Santa Rosa2 hr
Apr 5, 10:42 AM CDTFlash Flood WarningMOBEscambia, Okaloosa, Santa Rosa2 hr
Apr 5, 11:14 AM CDTRiver Flood WarningMOBEscambia, Okaloosa11 hr
Apr 5, 11:14 AM CDTRiver Flood WarningMOBEscambia11 hr
Apr 5, 11:14 AM CDTRiver Flood WarningMOBOkaloosa, Santa Rosa22 hr
Apr 5, 1:11 PM CDTRiver Flood WarningMOBOkaloosa, Santa Rosa9 hr
Apr 5, 1:11 PM CDTRiver Flood WarningMOBEscambia37 hr
Apr 5, 6:12 PM CDTRiver Flood WarningMOBOkaloosa4 days
Apr 4, 7:40 PM CDTTornado WarningMOBMobile, Washington50 min
Apr 4, 8:00 PM CDTSevere Thunderstorm WarningMOBMobile45 min
Apr 4, 8:37 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile38 min
Apr 4, 8:41 PM CDTSpecial Marine WarningMOB51 min
Apr 4, 10:40 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia50 min
Apr 5, 12:10 AM CDTFlash Flood WarningMOBBaldwin, Mobile8 hr
Apr 5, 5:34 AM CDTSpecial Marine WarningMOB56 min
Apr 5, 8:42 AM CDTSpecial Marine WarningMOB93 min
Apr 5, 10:13 AM CDTSpecial Marine WarningMOB32 min
Apr 5, 10:22 AM CDTSpecial Marine WarningMOB83 min
Apr 5, 11:14 AM CDTRiver Flood WarningMOBBaldwin26 hr
Apr 5, 11:41 AM CDTSpecial Marine WarningMOB36 min

Nearby

Flash Flood Watches in Alabama, 2008Flash Flood Watches in Florida, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.